MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS RAPIDE (BR) W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS RAPIDE (BR) W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices used in the procedure were not returned for evaluation to mitek complaints and therefore we cannot confirm this complaint.However, three unused, unopened devices from customer¿s inventory were received and evaluated.Visual observation under magnification reveals no structural anomalies on the anchor.The assembly of the anchor is in accordance with the specs.Two out of the three anchors were deployed into a sample test foam successfully.As reported in the case, the anchors were tapped into the test hole and presented no structural damage.It was reported that the anchor placement was not off axis.From the information available, we cannot discern a root cause for this failure.A lot review was conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported that during a shoulder procedure two of the customer's bioknotless rapide br w/orthocord broke during insertion.The sales rep reported that the surgeon did not use any unusual angles, that he drilled the bone hole first, and then used the hole finder next.The surgeon then used a mallet to insert the anchor 1/2 way into the bone hole then tapped the anchor in to finish inserting the anchor the rest of the way in when it broke into pieces.The surgeon repeated the procedure with another like device to the same exact effect, breaking into pieces once half way inserted.Both anchors were fully removed.Both anchors were of the same lot number.The surgeon completed the procedure with a third like device but different lot number, with no patient consequences.There was a 10 minute delay in the procedure.The sales rep stated that the surgeon had used mitek products a long time.The sales rep removed three remaining unopened, unused anchors from the customer that were of the same lot number and is returning these for evaluation.Please see also medwatch report 1221934-2018-50971.

Brand Name
BIOKNOTLESS RAPIDE (BR) W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7788340
Report Number1221934-2018-50970
Device Sequence Number2336888
Product Code MAI
UDI-Device Identifier10886705002085
UDI-Public10886705002085
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2016
Device Catalogue Number212722
Device Lot Number3666409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2013
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1